I have read most of the posts on there and it gave me the courage to stop the vics. My last one was yesterday at 5:30 am it is now some 35 hours later and I am feeling a bit okay but scared that the worst is yet to come. I am 70 yrs old and can't believe I got to this point, but I don't want to take any more vics. Please let me know if I am going to feel worse for the next few days so I can prepare myself. Thanks
I am so happy you included your age. Now I wish you had said how many you were taking. If it was 4 - 8 a day then the chances are things won't get worse than right now, but they will stay this way for 5 - 10 days. Some people only feel wds for 5 days, and others like me, feel them for 10 days. But what you feel at 2 days is probably the worst it will get.
You should keep a check on your blood pressure and your pulse. Especially if you have any heart issues you know of. If your BP goes up ask the doc if you can take Clonidine to lower it. They use Clonidine with a detox because it has a calming effect. But it can also cause urinary retention or hesitancy. Something that some of us have to concern ourselves with. ;-)
There are several drugs that can help to minimize the intensity of the wds, but if you've been reading the posts you probably know already. If you need to ask your doc about, Baclofen or Robaxin for shakes, and Trazodone to help sleep. I find Trazodone and a little Benadryl work best. But I also recently found out Trazodone is habit forming, so don't take it too long.
Keep your mind determined and you can do this. You will succeed if you really want to. And remember you can come back here for emotional support all you need to. I commend you for your bravery to do this, and your wisdom for doing it sooner rather than later.
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Aug 2009 • 5 answers
I stopped taking vicodin cold turkey on Friday (two days ago). I was taking about 10-15 pills a day?
Posted 12 Jul 2010 • 5 answers
Posted 23 Aug 2011 • 1 answer
Posted 30 Nov 2011 • 1 answer
Posted 11 Mar 2012 • 1 answer